Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 348, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 20, 1994, 5:43 PM CDT for Osage County, Oklahoma. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1994, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 20, 1994, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 202243 RRA SVRTUL OKC113-202330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT WED JUL 20 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...EASTERN OSAGE COUNTY AT 540 PM...RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 4 MILES NORTHWEST OF BARNSDALL...MOVING TO THE EAST ABOUT 15 MPH. BARNSDALL IS IN THE PATH OF THIS STORM. DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN THE PAWHUSKA AREA AROUND 500 PM. WIND GUSTS BETWEEN 60 AND 70 MPH WERE REPORTED IN PERSHING AT 542 PM. HAIL TO THE SIZE OF GOLF BALL AND WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. & N5"jRLbXbXBKN 10 5+6WWUS .66WWUS <]6WWUSH '66WWUSR 4nXWUUS. 0XWSUSl 7q4WSUS4 OS 95 SCT 10 81/<qF6WWUS :V6WWUSV ;WUUS MYU SA 2235 AWOSCT 16 SCT M25 O0 51/48/0917/9683U^WSUSb AWOS CLR BLO 120:F6WWUS &WUUS OS 37 SCT 1071/2205/002 S#F66WWUS =g6WWUS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 20, 3:30 PM CDT, 2 hours 13 minutes before
FPUS3 KTUL 202029 AFDTUL AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT WED JUL 20 1994 LOOKS LIKE THE SUMMER MONSOON WILL CONTINUE ACROSS ERN OK. ALREADY ONE OF THE WETTEST JULY`S ON RECORD AT TUL AND IT WILL GET EVEN WETTER. MESONET DATA SHOWS SFC TROF INTO OSAGE AND WASHINGTON COUNTIES ATTM WITH COLD FRONT STILL FROM WEST OF ICT TO NORTH OF GAG. WEAK CAP OVER AREA HAS HELD BACK CONVECTION THUS FAR BUT EXPECT RAPID TSTM DEVELOPMENT THIS EVENING NEAR THE OK/KS BORDER WITH TSTMS THEN PROPAGATING SOUTHEAST OVERNIGHT. LOW LEVEL JET PROGGED TO INCREASE THIS EVENING TO HELP FUEL STORMS WITH BOTH SEVERE STORMS AND HEAVY RAINFALL A DISTINCT POSSIBILITY. SEVERE THREAT LIKELY TO DIMINISH LATE TONIGHT AS LOW LEVEL WINDS BEGIN TO VEER TO THE SOUTHWEST. FRONTAL SYSTEM WILL BE A SLOW MOVER AND IT SHOULD REMAIN SOMEWHERE IN THE FCST AREA THROUGH FRIDAY. ETA MODEL NEVER EVEN GETS THE FRONT TO TULSA BUT FEEL THAT CONVECTION WILL BE ENOUGH TO SHOVE FRONT...OR AT LEAST A SIGNIFICANT WIND SHIFT...DOWN INTO SE OK. PW VALUES REMAIN HIGH NEAR THE FRONTAL ZONE THROUGH FRIDAY SO EXPECT CONVECTION TO BE FAIRLY WIDESPREAD AGAIN THURSDAY AFTERNOON AND EVENING. GUIDANCE POPS LOOK MUCH TOO LOW THROUGH THE PERIOD AND FEEL THAT THE NMC QPF GRAPHICS LOOK PRETTY REASONABLE. WILL DROP POPS FROM EXTREME NRN ZONES THURSDAY NIGHT AND FRIDAY BUT HANG ONTO A MENTION ELSEWHERE. NGM HAS A TENDENCY TO DRY THINGS OUT TOO MUCH BEHIND THESE WEAK FRONTS AND PREFER THE ETA IN THIS CASE. EVEN THE ISENTROPIC LIFT FROM THE NGM LOOKS FAVORABLE FOR PRECIP OVER AT LEAST THE SRN HALF OF THE AREA THURSDAY NIGHT AND FRIDAY. SITUATION SIMILAR TO JULY 8-11 WHEN PRECIP JUST WOULD NOT QUIT IN SE OK DESPITE NEGLIGIBLE GUIDANCE POPS. TEMPS WILL BE DIFFICULT THE NEXT COUPLE DAYS WITH CONVECTIVE DEBRIS PLAYING A BIG ROLE. WILL GENERALLY UNDERCUT THE NGM MOS TEMPS IN ALL FCST PERIODS BUT ESPECIALLY DURING THE DAYTIME. TUL 70/88/70/90/70 8422 MLC 72/90/70/90/70 5644 BVO 68/88/67/90/68 9311 IDB 72/93/72/90/71 3544 .TUL...NONE. PLATE FPCN25CWEG.-Q
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 69 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.